In the wake of two teen drug overdose deaths in nearby Sammamish, the King County Sheriff’s Office (KCSO), the Snoqualmie Police Department and the Snoqualmie Valley School District are warning community members of the extreme dangers of Fentanyl.
According to KCSO, the two 16-year old males – both students at Skyline High School – died of suspected Fentanyl overdoses on August 11th and September 30th. The investigation is still on-going, but police believe the teens ingested what they believed were legitimate Oxycodone tablets when they were in fact counterfeit pills laced with Fentanyl.
Police are warning: Fentanyl is more powerful that Heroin or Morphine and a tiny amount can be fatal.
KCSO said at least five deaths in recent days in King County have been “linked to blue tablets marked M-30.” They added, “Most of the pills sold on the street in King County are likely laced with Fentanyl.”
A SVSD email to families stated, “In addition to these two [Sammamish] deaths, officials confirmed six other fentanyl-linked deaths this week alone and 141 since June in King County.”
Police warn the pills can also be white or a pale green and may also be stamped A215, K9, E8, and V4812.
According to the Snoqualmie Police Department:
“Fentanyl is a synthetic opiate and is 50 to 100 times more powerful than morphine and more potent than heroin. The drug is commonly seen when pressed into pill form and sold on the streets and at parties as Oxycodone, Hydrocodone, or Percocet. It looks almost identical to the legitimate drugs and is sold by the pill. Just a few grains of fentanyl can take a life and Narcan doesn’t always work.”
Some of the signs of opiate/fentanyl use:
- Droopy eyelids
- Low, raspy voice
- Extremely constricted (pinpoint) pupils
- Lowered pulse and breathing rates
- On the “nod,” fighting to stay awake
The KCSO Major Crimes detectives are investigating the Sammamish deaths and the department is working in partnership with the city and Issaquah School District on prevention steps.
SPD said the pills, legitimate and laced, are very popular with teens and young adults in middle and upper class communities.
The SVSD email went on to say, “With homecoming just around the corner, please take this opportunity to have important conversations with your students on the dangers of taking drugs and the recent reports of deadly substances circulating in our community. Considering these developments, along with national reports of deaths from vaping, there has never been a better time or reason to reach out to your teen on this matter. Please arm them with the facts and your love and support.”